Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 39, NWS Wilmington, NC

June 25, 2018Brunswick County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 25, 2018, 7:23 PM EDT for Brunswick County, New Hanover County, Pender County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2018, 7:23 PM EDT (23:23 UTC)
Expired
Jun 25, 2018, 8:15 PM EDT
In force
52 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:02 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WUUS52 KILM 252323
SVRILM
NCC019-129-141-260015-
/O.NEW.KILM.SV.W.0039.180625T2323Z-180626T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
723 PM EDT MON JUN 25 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Northwestern New Hanover County in southeastern North Carolina...
  Southwestern Pender County in southeastern North Carolina...
  Northeastern Brunswick County in southeastern North Carolina...

* Until 815 PM EDT.

* At 722 PM EDT, a severe thunderstorm was located near Long Creek,
  or 9 miles north of Leland, moving south at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Wilmington, Leland, Northwest, Bishop, Hightsville, Wrightsboro,
  Montague, Wilmington International Airport, Batarora, The Borough,
  Phoenix, Castle Hayne, Long Creek, Silver Lake, Belville, Navassa,
  Sandy Creek and New Hanover Regional Medical Center.

This includes the following highways...
 Interstate 140  US Route 74 between mile markers 424 and 434.
 US Route 17 in Brunswick County between mile markers 39 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3443 7812 3445 7791 3416 7790 3418 7821
TIME...MOT...LOC 2322Z 354DEG 10KT 3437 7801 

HAIL...1.00IN
WIND...60MPH
 
$$

SHK
1 follow-up statement
217 
WWUS52 KILM 260013
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
813 PM EDT MON JUN 25 2018

NCC019-129-141-260023-
/O.EXP.KILM.SV.W.0039.000000T0000Z-180626T0015Z/
New Hanover NC-Pender NC-Brunswick NC-
813 PM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEW HANOVER...
SOUTHWESTERN PENDER AND NORTHEASTERN BRUNSWICK COUNTIES WILL EXPIRE
AT 815 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern North Carolina.

LAT...LON 3443 7812 3445 7791 3416 7790 3418 7821
TIME...MOT...LOC 0013Z 354DEG 10KT 3423 7799 

$$

SHK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:05 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 25, 7:05 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
705 PM EDT Mon Jun 25 2018

.SYNOPSIS...
A weak front will remain stalled over the area through Tuesday
before Atlantic high pressure rebuilds. Another front may drop
into the area Friday before dissipating.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A Severe Thunderstorm Watch is in effect for the entire area
until 10 PM tonight.

A cold front is currently moving south into the area. Based on
surface observations, it appears the location of the front as
of 4 PM is near the NC/SC border. Convection is currently being
driven in two different locations. The first is for the coastal
counties, due to the sea breeze moving inland. The second is
further inland, which is due to a mid-level impulse approaching
from the west. The expectation is for convection to increase for
both areas, with the inland convection becoming more dominant
as we head into the evening. There is plenty of instability in
place, especially with temperatures well into the 90s and dew
points in the lower 70s. SPC Mesoscale Analysis currently shows
MLCAPEs ~2,500 J/kg across the southernmost tier of the CWA.
MLCAPEs are forecasted to increase over the next few hours with
a band ~3,000 J/kg across the southernmost tier of the CWA and
along the coast. Low level lapse rates are steep, up to 8 C/km.
PWATs are also around 2". All of these and more will help
increase the convective potential over the upcoming hours. The
main threat will be damaging winds. But small hail will also be
possible. Heavy rain should also be expected in these storms.
Though, they appear to be moving at a decent rate, which will
help to limit the flooding potential. However, any training or
backbuilding of storms over the same locations would cause
issues. The POPs generally reflect the timing of multiple CAMs
and radar trends. The worst conditions are expected in the
evening, then improving as the bulk of activity moves offshore.
Though, remnant showers should persist well into the night,
especially for the coastal counties. Overnight lows will
generally range from 70-75 degrees.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A relatively active pattern is likely to persist into Tuesday as
a weak front remains stalled over eastern NC while a series of
upper shortwaves move through the area. Somewhat drier, more
stable air will shift in from the north as surface high pressure
builds down the Eastern Seaboard. Better instability will exist
across the SC Pee Dee region which will be south of the front.
We show 40-50% PoPs Tuesday into Tuesday evening, diminishing
Tuesday night as the greatest upper vorticity energy moves
southeast of the area. A marginal severe threat will exist
mainly along the NC/SC border and the Pee Dee region where the
best instability will exist. High temps will be noticeably
cooler given the weak cold air advection. Temps will top out in
the upper 80s with heat indices in the mid to upper 90s.

Temperatures will gradually warm Wednesday through Thursday as
the upper ridge builds toward the eastern United States. Mainly
diurnal convection is expected each day with the sea breeze the
main driver, though weak shortwave energy could also drive some
convection. Heat indices may be back above Heat Advisory
criteria again on Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A large upper ridge will build over the area Thursday night
through Sunday before shifting east of the area early next week.
Hot and muggy conditions are expected through Sunday, with the
potential for Heat Advisories. Mainly diurnal convection is
anticipated each day. Slightly cooler temps will occur Monday
into Tuesday as stronger onshore flow develops.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 00Z...Convection is ongoing and rather chaotic at this time.
There will be outflows that will trigger new convection for the next
2-3 hours. Later tonight, a more organized area of convection will
move into the western CWA around 03Z, but will start to weaken by
06Z. Leaning on the HRRR model for this. Tuesday, mainly cloudy
skies with a mainly northerly wind. Post frontal stratus is expected.

Extended Outlook...Scattered showers and tstms will affect all
terminals Tuesday night. Brief period of MVFR ceilings possible at
NC terminals Tue night. Otherwise mainly VFR outside brief
restrictions in scattered showers/tstms.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
A cold front will move south into the area, then stall over the
coastal waters. North of the front, expect light winds,
generally from the north. South of the front, expect light
winds, generally from the south. Seas will range from 2-3 ft.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Brief period of E to NE flow over the NC waters Tuesday into
Tuesday night before Atlantic high pressure rebuilds and flow
becomes southerly.

LONG TERM /THURSDAY THROUGH FRIDAY/...
SW flow Thursday into Thursday night, becoming variable Friday
as a weak front drops into the waters.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...43
MARINE...99
Hazardous weather outlook, Jun 25, 1:13 PM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
113 PM EDT Mon Jun 25 2018

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
261715-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
113 PM EDT Mon Jun 25 2018

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is marginal risk for excessive rainfall and localized flash
flooding potential on Tuesday.

Heat index values could reach 100 to 105 degrees Thursday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

AMZ250-252-254-256-261715-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
113 PM EDT Mon Jun 25 2018

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 25, 6:18 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington NC
618 PM EDT MON JUN 25 2018

NCZ087-099-252315-
Robeson NC-Columbus NC-
618 PM EDT MON JUN 25 2018

...SPECIAL WEATHER STATEMENT FOR SOUTHERN ROBESON AND NORTHWESTERN
COLUMBUS COUNTIES UNTIL 715 PM EDT...

At 617 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairmont, or 9 miles southwest of Lumberton, moving southeast at 10
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Lumberton, Pembroke, Fairmont, Rowland, Fair Bluff, Boardman,
Hestertown, Barnesville, Purvis, Evergreen, Elrod, Cerro Gordo,
Marietta, Proctorville, Mcdonald, Orrum and Raynham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern North Carolina.

LAT...LON 3452 7885 3452 7886 3451 7885 3451 7884
      3449 7887 3448 7887 3448 7886 3447 7886
      3446 7882 3446 7877 3423 7898 3457 7938
      3471 7918
TIME...MOT...LOC 2217Z 306DEG 10KT 3453 7912

SHK
Local storm report, Jun 25, 6:37 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
637 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     5 NNE OLANTA            34.00N  79.91W
06/25/2018                   FLORENCE           SC   DEPT OF HIGHWAYS

            TREE DOWN ON CREEK RD.

&&

EVENT NUMBER ILM1800091

43
Special weather statement, Jun 25, 6:47 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wilmington NC
647 PM EDT MON JUN 25 2018

SCZ058-059-252315-
Northern Horry SC-Central Horry SC-
647 PM EDT MON JUN 25 2018

...STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HORRY COUNTY UNTIL
715 PM EDT...

At 646 PM EDT, Doppler radar was tracking a strong thunderstorm over
Adrian, or 8 miles north of Conway, moving east at 20 mph.

Winds in excess of 45 mph will be possible with this storm.

Locations impacted include...
Conway, Hickory Grove, Homewood, Hammond, Adrian, Bayboro, Nixonville
and Allsbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3389 7913 3404 7903 3399 7875 3378 7892
TIME...MOT...LOC 2246Z 288DEG 19KT 3396 7902

TRA
Special weather statement, Jun 25, 7:05 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
705 PM EDT MON JUN 25 2018

NCZ105-107-109-252330-
Inland New Hanover NC-Inland Brunswick NC-Inland Pender NC-
705 PM EDT MON JUN 25 2018

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER...
SOUTHWESTERN PENDER AND NORTHEASTERN BRUNSWICK COUNTIES UNTIL 730 PM
EDT...

At 705 PM EDT, Doppler radar was tracking a strong thunderstorm over
Long Creek, or 9 miles south of Burgaw, moving south at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Wilmington, Leland, Long Creek, Hightsville, Wrightsboro, Montague,
Wilmington International Airport, Batarora, Castle Hayne, The
Borough, Phoenix, Currie, Belville, Navassa and New Hanover Regional
Medical Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern North Carolina.

LAT...LON 3446 7811 3446 7791 3420 7788 3421 7815
TIME...MOT...LOC 2305Z 344DEG 39KT 3442 7799

SHK
Special weather statement, Jun 25, 7:15 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington NC
715 PM EDT MON JUN 25 2018

SCZ017-260000-
Marlboro SC-
715 PM EDT MON JUN 25 2018

...SPECIAL WEATHER STATEMENT FOR WESTERN MARLBORO COUNTY UNTIL 800 PM
EDT...

At 714 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cheraw to 10 miles north of Dovesville.
Movement was east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Bennettsville, Chavistown and Wallace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3480 7969 3439 7966 3441 7972 3444 7975
      3446 7975 3447 7973 3449 7972 3450 7975
      3451 7975 3449 7979 3449 7981 3451 7983
      3460 7981 3461 7978 3465 7980 3466 7983
      3469 7987 3474 7989 3477 7993 3481 7993
TIME...MOT...LOC 2314Z 286DEG 15KT 3476 7991 3455 7989

TRA
Special weather statement, Jun 25, 7:16 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
716 PM EDT MON JUN 25 2018

SCZ039-055-260000-
Williamsburg SC-Inland Georgetown SC-
716 PM EDT MON JUN 25 2018

...SPECIAL WEATHER STATEMENT FOR GEORGETOWN AND WILLIAMSBURG
COUNTIES UNTIL 800 PM EDT...

At 716 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Hebron to near Rhems.
Movement was south at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Kingstree, Andrews, Rhems, Trio, Warsaw, Salters, Oatland, Nesmith,
Gourdin, Graves, Earle, Morrisville, Henry, Sampit, Lane,
Greeleyville and Williamsburg Regional Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3372 7998 3377 8000 3365 7931 3342 7931
      3335 7937 3343 7987 3350 7996 3350 7999
      3351 8000 3350 8000 3351 8008 3350 8010
TIME...MOT...LOC 2316Z 357DEG 15KT 3371 8002 3360 7939

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:20 PM EDTSpecial Weather StatementILMColumbus55 min
Jun 24, 8:34 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus41 min
Jun 24, 8:43 PM EDTSevere Thunderstorm WarningILMColumbus47 min
Jun 24, 9:11 PM EDTSpecial Weather StatementILMBladen64 min
Jun 24, 9:16 PM EDTSevere Thunderstorm WarningILMColumbus59 min
Jun 24, 9:27 PM EDTSpecial Weather StatementILMPender48 min
Jun 24, 9:33 PM EDTSevere Thunderstorm WarningILMColumbus57 min
Jun 24, 9:57 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender63 min
Jun 24, 10:26 PM EDTSpecial Weather StatementILMBrunswick, New Hanover, Pender64 min
Jun 24, 10:50 PM EDTSevere Thunderstorm WarningILMPender33 min
Jun 24, 11:17 PM EDTSpecial Weather StatementILMPender28 min
Jun 24, 11:23 PM EDTSpecial Weather StatementILMNew Hanover37 min
Jun 24, 11:31 PM EDTSpecial Marine WarningILM29 min
Jun 24, 11:54 PM EDTSpecial Weather StatementILMNew Hanover51 min
Jun 25, 12:29 AM EDTSpecial Marine WarningILM61 min
Jun 25, 1:22 AM EDTSpecial Marine WarningILM23 min
Jun 25, 3:41 PM EDTSpecial Weather StatementILMRobeson34 min
Jun 25, 5:15 PM EDTSevere Thunderstorm WarningILMRobeson60 min
Jun 25, 5:27 PM EDTSpecial Weather StatementILMBrunswick63 min
Jun 25, 6:13 PM EDTSevere Thunderstorm WarningILMBladen, Columbus62 min
Jun 25, 6:18 PM EDTSpecial Weather StatementILMRobeson57 min
Jun 25, 6:38 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus67 min
Jun 25, 7:05 PM EDTSpecial Weather StatementILMNew Hanover25 min
Jun 25, 7:48 PM EDTSpecial Weather StatementILMBrunswick57 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.